Severe left eye ptosis after Botox 7 days ago to raise my eyebrows. Can it be fixed? (Photos)

I had 20 units botox 7 days ago. on 4th day my left brow drooped over my eye. right brow not as severe which made my brows asymmetrical. left eye is red , watery, and I have blurry vision. Im so anxious over this. Can more botox correct it? can laser tx raise my brow? Im worried about my vision being affected. Thank you for your help.

Doctor Answers 10

Ptosis or Eyelid Droop After Botox, Xeomin, Dysport // Seek An Expert Injector

This can happen with poor technique or just bad luck. I suggest seeing an expert, iopidine eye drops may help in the short term till the botox wears off.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Botox results

I believe you have eyebrow ptosis (droopiness) and not eyelid ptosis. This distinction is important because the latter can be treated with eye drops (Iopidine) while the prior (eyeBROW ptosis) cannot. In some cases, the eyebrow can be raised with targeted injections at the tail of the brow and into the glabellar complex. The probable cause of the brow ptosis was that either too much Botox was injected into the frontalis muscle or the Botox was injection to close to the brows. Whether you have additional Botox to try and treat the brow ptosis or not, the Botox will wear off in 3-4 months and the eyebrow ptosis will resolve at this time as well if not sooner. Just hang in there. There will be no permanent visual problems.

What can be done depends on what was treated with Botox

Firstly, I do not think this is a lid drop. Eyedrops , in my opinion, would not be helpful. What is important here is what areas  were injected. If you had forehead only, I am not surprised this happened and injecting glabellar area and tail of brow can help. If this was done already  then I think time will fix this. I am not worried about any permanent impairment of vision etc. Hope this helps

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Poor Botox injections

There is obvious lack of experience in this injector. I would seek out another opinion from a very experienced injector to see if there is anything that can be done to help. Fortunately, the side effects will resolve in the next 4-8 weeks. Iopidine helps temporarily to raise a droopy eyelid, not brow. Sometimes further Botox can help raise a dropped brow.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Severe left eye ptosis after Botox 7 days ago to raise my eyebrows. Can it be fixed?

More Botox is not advised. Medication may migrate and cause undesired effects such as lid ptosis. If the lid ptosis is severe enough eye drops with Apraclonidine will improve it. Eventually the effects of Botox wear off. Follow up with your provider is recommended.

Georgios Ziakas, MD, FACS
Katy General Surgeon
5.0 out of 5 stars 1 review

Eye brow droop

On looking at your picture the changes are evident but not severe. I don't think there will be any problem with vision on a long term basis.  My advice would be to wait as Botox peaks in a few days then will lessen its affect and "plateau" resulting in an equal brow line.  I wouldn't put any more Botox in at this time.  Hang in there.  Dr ODell

Botox and eyes

This side-effect is not all that unusual and can be treated with Iopidine eye drops. Botox will not help this.  the other symptoms will slowly disappear without treatment but the eye drops will help the droopy lid

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Eyelid ptosis vs brow heaviness

It appears your left eye had a bit of hooding to begin with compared to right, and that after botox injection, it was exaggerated.  This is from heavy doses on forehead muscles which help to keep brows lifted.  Similar situation happened to me and within 2 weeks, everything lifted and the heaviness was not as pronounced.Ptosis is when the brow falls halfway over the cornea, which in your case it's not the case.  Even in the best hands, ptosis can occur and do occur.  You can try like the other doctor recommended, a bit more around the corners to lift the brows some more, but I'd still wait for the full 2 weeks before adding any additional units. Hope this helps,Yazdani, MD

Brow Droop.

This can happen when Botox is injected to close to the brow...I would let the person who injected you see you, so in future they take care with the placement of your injections. A small amount of botox at the tail of the brow can sometimes help to lift the brow a little in this situation. Thankfully, the botox will eventually be metabolized and you will regain full movement, within the first 3-4 weeks it can begin to wear off. I would not let this experience turn you off from botox in the future, I would make sure that you have someone who is very skilled and credentialed to perform the injections, and inform them of what happened so they can be more cautious with you. Hang in there, Dr. P.

Kaleroy Papantoniou, MD, FAAD
Long Island Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

Botox side effects

Thank you for your question joannabear. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. There are a number of possible side effects of Botox including asymmetry and blurred vision. Asymmetry and heavy brows can be addressed with more Botox. Droopy eyelids can be treated with apraclonidine (Iopidine) 0.5% ophthalmic solution. Laser resurfacing such as fractional CO2 as well as Ultherapy can raise the brows Most people enjoy the results of their Botox treatment for 3-4 months. By that time side effects are usually resolved. Please consult with a doctor for specific recommendations.  Good luck!

Alex Eshaghian, MD, PhD
Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.